Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have sore on septum like raised pimple. Taking tylenol. Not had sinus infection. Suffer from allergies. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8700 Questions
i have a sore on my septum. there is some swelling involved and I am controling the discomfort with tylenol. I do not have any piercing nor have I recently had any sinus infections. I do suffer (mildly from alergies) but do not take any medications for allergies. The sore is self in only on the right side of my septum and is like a raised bump like a pimple, i have not noticed any discharge. This has been going on for about 3 days.
Posted Wed, 7 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Michelle Gibson James 31 minutes later
HI, thanks for using healthcare magic

Masses or sores on the septum are usually benign (non cancerous).
Lesions of the septum can due to (1) inflammatory condition such as allergies or a systemic illness such as rheumatoid arthritis, lupus, sarcoidosis

(2) rarely cancer - there are some tumors that can involve the nasal septum.These are not common

(3) trauma -the presence of a foreign body, surgery or nose picking can result in lesions to the nose

(4)infection - in addition to viral illness like the cold causing lesions of the septum, it is also possible to develop an abscess.
This abscess is more likely if there is a history of trauma and additional symptoms such as fever, general unwell feeling , headache

(5) toxic effect- this is as a result of inhalation of chemicals or fumes . It can also occur from the over use or excessive use of inhaled steroids or nasal decongestants. This occurs if used more than prescribed.

Because of your history of allergies, it is possible that the lesion is related to inflammation of the nasal passages.
You can consider the use of an antihistamine along with the temporary use of a topical steroid nasal spray which would decrease the inflammation.
The most common sprays are nasonex, rhinocort, beconase

If the lesion persist despite 4 to 7 days of treatment, or it worsens, then it may be best to seek medication attention for it to be further evaluated.This is to rule out other causes.
A CT scan may be part of the evaluation.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor